Hail, Hardeman
- When
- April 17, 9:00 AM CST
- Where
- Hardeman County, Quanah
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 34.300, -99.740
Storms that developed during the daylight hours over the Texas Panhandle region, slowly moved east and southeast into portions of western north Texas. Spotty large hail and damaging winds occurred before storms weakened.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Storms that developed during the daylight hours over the Texas Panhandle region, slowly moved east and southeast into portions of western north Texas. Spotty large hail and damaging winds occurred before storms weakened.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 17, 4:58 AM CST, 4 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 558 AM CDT FRI APR 17 2015 .DISCUSSION... LINES OF STRONG THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED TO WEAKEN OVER THE NEXT FEW HOURS. NOT SURE IF STORMS WILL MAKE IT TO THE I-44 CORRIDOR. SEVERE POTENTIAL THIS MORNING REMAINS LOW. AVIATION DISCUSSION FOR THE 12Z TAFS IS BELOW. && .AVIATION... HAVE LOW CONFIDENCE IN THE TAFS. TSRA WILL WEAKEN THROUGH 15Z AND AFFECT MOST TAF SITES. IF TSRA DIRECTLY AFFECTS A GIVEN SITE...BRIEF VARIABLE GUSTY WIND AND MVFR OR LOWER CONDITIONS WILL OCCUR. WIDESPREAD IFR CONDITIONS MAY DEVELOP 12-15Z WITH IMPROVING CONDITIONS AFTER 15Z. THINK MOST...IF NOT ALL...LOCATIONS WILL BE VFR BY 21Z. ADDITIONAL ISO-NUM TSRA WILL OCCUR AFTER 15Z...ESPECIALLY AFTER 21Z ACROSS THE AREA. PINPOINTING EXACTLY WHERE AND WHEN REMAINS VERY CHALLENGING. ADDITIONAL IFR CONDITIONS MAY FORM AFTER 03Z ACROSS THE AREA. MBS && .PREV DISCUSSION... /ISSUED 200 AM CDT FRI APR 17 2015/ DISCUSSION... SEVERE THUNDERSTORM AND HEAVY RAINFALL POTENTIAL THROUGH SATURDAY NIGHT ARE THE MAIN CONCERNS. DID NOT MAKE ANY SIGNIFICANT CHANGES TO THE PREVIOUS FORECAST. LATEST RADARS INDICATED A LINE OF STRONG TO SEVERE STORMS MOVING INTO FAR WESTERN OKLAHOMA AS WELL AS A WEAKENING LINE OF THUNDERSTORMS OVER NORTHERN OKLAHOMA. THINK A FEW STORMS WILL BE SEVERE EARLY THIS MORNING IN FAR WESTERN OKLAHOMA WITH SOME LARGE HAIL AND WIND REPORTS AS THE ATMOSPHERE IS MORE SUPPORTIVE OF SOME SEVERE WEATHER THERE AS OPPOSED TO NORTHERN OKLAHOMA DUE TO HIGHER SHEAR AND INSTABILITY VALUES. BELIEVE THIS LINE WILL MOVE EAST AND DISSIPATE TOWARDS SUNRISE AS IT MOVES INTO A MORE STABLE AIRMASS AND AS THE LOW LEVEL JET WEAKENS. NOT SURE IF RAIN WILL MAKE IT TO THE I-44 CORRIDOR LATER THIS MORNING. HEAVY RAINFALL EARLY THIS MORNING WILL OCCUR IN PARTS OF WESTERN OKLAHOMA WHERE SOME AREAS MAY GET AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL. WILL NOT ISSUE A FLASH FLOOD WATCH AT THIS TIME IN THESE AREAS THINKING THE GROUND WILL BE ABLE TO HANDLE THE RAINFALL. LATER TODAY...ADDITIONAL SHOWERS AND STORMS WILL OCCUR...MAINLY LATE THIS AFTERNOON AND EVENING. EXACTLY WHERE AND WHEN REDEVELOPMENT REMAINS TRICKY WITH NUMEROUS MESOSCALE BOUNDARIES AROUND. MOST MODELS FAVOR WESTERN OKLAHOMA AGAIN FOR HIGHER CHANCES OF STORM DEVELOPMENT. BELIEVE THERE WILL BE MORE DRY HOURS THAN WET ONES ACROSS THE REGION TODAY. LIKE YESTERDAY...SOME SEVERE STORMS WILL LIKELY OCCUR LATE THIS AFTERNOON AND EVENING WITH LARGE HAIL UP TO TENNIS BALL SIZE AS THE MAIN HAZARD...THOUGH DAMAGING WINDS TO 70 MPH WOULD BE POSSIBLE TODAY. A FEW TORNADOES COULD OCCUR SIMILAR TO YESTERDAY...THOUGH LOW LEVEL SHEAR MAY BE A BIT WEAKER. TONIGHT THROUGH SATURDAY NIGHT...STORM CHANCES WILL CONTINUE AND WILL LIKELY SHEAR EASTWARD. HEAVY RAINFALL MAY RESULT ACROSS PARTS OF THE AREA. SMALL SCALE FEATURES WILL DICTATE SEVERE STORM/HEAVY RAIN POTENTIAL AS WELL AS RAIN CHANCES DURING THIS TIME FRAME. SIMILAR TO TODAY...THINK MANY LOCATIONS WILL BE DRY FOR MUCH OF THE DAY ON SATURDAY. SUNDAY AND SUNDAY NIGHT...RAIN CHANCES MAY LINGER ACROSS THE AREA WITH THE PASSAGE OF THE MID/UPPER LOW...ESPECIALLY IN NORTHERN OKLAHOMA...THOUGH SEVERE STORM AND HEAVY RAINFALL POTENTIAL SHOULD DECREASE AS MORE STABLE AIR MOVES INTO THE AREA. MONDAY THROUGH THURSDAY...ADDITIONAL RAIN CHANCES MAY RETURN DURING THIS TIME FRAME...BUT CONFIDENCE REMAINS LOW. TEMPERATURES ARE GENERALLY FORECAST TO BE NEAR AVERAGE FOR THIS TIME OF YEAR. MBS && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 74 59 78 55 / 50 60 30 30 HOBART OK 75 55 80 51 / 60 50 20 20 WICHITA FALLS TX 77 58 81 54 / 50 50 20 20 GAGE OK 74 51 79 48 / 50 50 20 30 PONCA CITY OK 74 58 76 54 / 50 70 50 50 DURANT OK 77 62 79 59 / 40 60 30 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25/17/17
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 853 AM CDT FRI APR 17 2015 OKZ004>048-050>052-TXZ083>090-181400- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 853 AM CDT FRI APR 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... TWO ROUNDS OF THUNDERSTORMS TODAY... THIS MORNING...A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS MORNING ACROSS CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. THIS AFTERNOON AND EVENING... THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS PORTIONS OF WESTERN AND CENTRAL OKLAHOMA... AND WESTERN NORTH TEXAS. THERE IS A MARGINAL RISK ACROSS THE REST OF THE AREA. LOCATION... THE SLIGHT RISK IS ALONG AND WEST OF A LINE FROM STILLWATER AND SHAWNEE... TO ARDMORE AND MARIETTA OKLAHOMA. THIS INCLUDES ALL OF WESTERN NORTH TEXAS. THE MARGINAL RISK AREA IS TO THE EAST OF THIS LINE. TIMING... A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE THROUGH THIS MORNING. SEVERE STORM CHANCES WILL THEN RETURN LATER TODAY FROM 4 PM TO MIDNIGHT. IMPACTS... THIS MORNING... HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS UP TO 65 MPH ARE POSSIBLE. LATER TODAY... HAIL UP TO THE SIZE OF TENNIS BALLS AND WIND GUSTS TO 70 MPH WILL BE LIKELY. THERE IS ALSO A LOW POTENTIAL FOR A FEW TORNADOES IN PARTS OF NORTHWEST AND WEST CENTRAL OKLAHOMA. HEAVY RAIN CAUSING SOME MINOR FLOODING IS ALSO A CONCERN TODAY AND TONIGHT. DISCUSSION... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS PARTS OF WESTERN INTO CENTRAL OKLAHOMA... AND WESTERN NORTH TEXAS THIS MORNING. STRONG WIND GUSTS... LARGE HAIL... AND HEAVY RAIN WILL BE THE MAIN CONCERN WITH THESE STORMS. A BREAK IN THE STORMS IS EXPECTED LATER THIS MORNING INTO THIS AFTERNOON. HOWEVER... ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND THIS EVENING. STORMS WILL MOST LIKELY BEGIN IN PARTS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS NEAR A DRYLINE THEN SPREAD EAST THIS EVENING. HOWEVER... ANY LINGERING OUTFLOW BOUNDARIES FROM THE OVERNIGHT AND MORNING CONVECTION COULD ALSO BECOME A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. LARGE HAIL AND STRONG WIND GUSTS WILL BE THE MAIN CONCERN. THERE IS ALSO A LOW POTENTIAL FOR A FEW TORNADOES IN PARTS OF NORTHWEST AND WEST CENTRAL OKLAHOMA. THE SEVERE POTENTIAL IS EXPECTED TO DECREASE OVERNIGHT. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS LATE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .THUNDERSTORMS... SEVERE STORMS WILL BE POSSIBLE AGAIN SATURDAY AFTERNOON AND EVENING ACROSS THE AREA WITH A SLIGHT RISK NORTHWEST OF A LINE FROM SAYRE AND CLINTON... TO ENID AND MEDFORD OKLAHOMA. LARGE HAIL AND STRONG WINDS WILL BE THE MAIN CONCERN. THERE IS A MARGINAL RISK OF SEVERE STORMS ON SUNDAY AFTERNOON MAINLY EAST OF I-35. LARGE HAIL AND GUSTY WINDS WILL BE THE MAIN CONCERN. THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS THROUGH THE REST OF THE WEEK. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. EM/MBS/JTK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
836 AM CDT FRI APR 17 2015
OKZ023-027-038-171400-
COMANCHE OK-GRADY OK-CADDO OK-
836 AM CDT FRI APR 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COMANCHE...SOUTHERN
GRADY AND SOUTHEASTERN CADDO COUNTIES UNTIL 900 AM CDT...
AT 834 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
AGAWAM...MOVING NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
CHICKASHA...ALEX...NORGE...AGAWAM...TABLER...NINNEKAH...ACME AND
LAVERTY.
LAT...LON 3477 9802 3487 9817 3515 9799 3512 9780
3499 9772
TIME...MOT...LOC 1334Z 219DEG 31KT 3488 9803
KURTZSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
837 AM CDT FRI APR 17 2015
OKZ022-023-033>038-044-TXZ083-085-171415-
HARMON OK-COMANCHE OK-GREER OK-COTTON OK-CADDO OK-TILLMAN OK-
KIOWA OK-JACKSON OK-WASHITA OK-WILBARGER TX-HARDEMAN TX-
837 AM CDT FRI APR 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARMON...WESTERN
COMANCHE...SOUTHEASTERN GREER...NORTHWESTERN COTTON...SOUTHWESTERN
CADDO...TILLMAN...KIOWA...JACKSON...SOUTHEASTERN WASHITA...NORTHERN
WILBARGER AND NORTHEASTERN HARDEMAN COUNTIES UNTIL 915 AM CDT...
AT 832 AM CDT...A CLUSTER OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
THE WICHITA MOUNTAINS WILDLIFE REFUGE...WEST TO NEAR MANGUM AND
SOUTH TO THE TEXAS BORDER. THESE STORMS WERE MOVING NORTHEAST AT 35
TO 40 MPH...AND MAY OCCASIONALLY BECOME STRONG ENOUGH TO PRODUCE
SMALL HAIL.
HAZARDS INCLUDE...
DIME SIZED HAIL...
HEAVY RAINFALL LEADING TO MINOR FLOODING IN AREAS OF POOR
DRAINAGE...AND FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
WESTERN LAWTON...ALTUS...FREDERICK...HOBART...MANGUM...QUANAH...
CACHE...CARNEGIE...SNYDER...TIPTON...BLAIR...MOUNTAIN VIEW...
CHILLICOTHE...OLUSTEE...CHATTANOOGA...ELDORADO...LONE WOLF...MOUNTAIN
PARK...MEDICINE PARK AND INDIAHOMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3526 9856 3442 9848 3416 9913 3421 9981
3477 9986
TIME...MOT...LOC 1332Z 239DEG 35KT 3483 9923
AUSTINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
905 AM CDT FRI APR 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM TORNADO 7 SW SAYRE 35.23N 99.72W
04/16/2015 BECKHAM OK STORM CHASER
LOCATION APPROXIMATE. FIRST OF TWO TORNADOES SOUTHWEST OF
SAYRE. NO DAMAGE REPORTED.
0808 PM TORNADO 6 SW SAYRE 35.24N 99.71W
04/16/2015 BECKHAM OK STORM CHASER
TORNADO LASTED 5 TO 10 MINUTES AND WAS THE SECOND OF TWO
TORNADOES WITH THIS STORM. NO SIGNIFICANT DAMAGE
REPORTED.
&&
MAUSTINSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
905 AM CDT FRI APR 17 2015
TXZ083-084-171430-
HARDEMAN TX-FOARD TX-
905 AM CDT FRI APR 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARDEMAN AND
NORTHWESTERN FOARD COUNTIES UNTIL 930 AM CDT...
AT 903 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
SWEARINGEN...MOVING NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
LAZARE.
LAT...LON 3418 10005 3424 10002 3424 10000 3429 10000
3434 9997 3429 9982 3418 9971 3394 10005
TIME...MOT...LOC 1403Z 219DEG 31KT 3402 10009
KURTZSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
940 AM CDT FRI APR 17 2015
OKZ036-037-TXZ085-086-171530-
TILLMAN OK-JACKSON OK-WILBARGER TX-WICHITA TX-
940 AM CDT FRI APR 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TILLMAN...SOUTHEASTERN
JACKSON...CENTRAL WILBARGER AND NORTHWESTERN WICHITA COUNTIES UNTIL
1030 AM CDT...
AT 930 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
VERNON. ANOTHER STORM WAS LOCATED NORTHWEST OF GRAYBACK. BOTH OF THESE
STORMS WERE MOVING NORTHEAST AT AROUND 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
VERNON...FREDERICK...TIPTON...DAVIDSON...LOCKETT...FARGO AND
OKLAUNION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3393 9930 3409 9947 3426 9947 3454 9909
3423 9878
TIME...MOT...LOC 1430Z 231DEG 24KT 3418 9938
AUSTINSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
953 AM CDT FRI APR 17 2015
OKZ033-036-TXZ083-171530-
HARMON OK-JACKSON OK-HARDEMAN TX-
953 AM CDT FRI APR 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARMON...WEST CENTRAL
JACKSON AND NORTHWESTERN HARDEMAN COUNTIES UNTIL 1030 AM CDT...
AT 951 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF KIRKLAND...MOVING NORTHEAST AT 45 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
GOULD AND MCQUEEN.
LAT...LON 3460 10000 3474 9983 3468 9967 3452 9966
3433 10000
TIME...MOT...LOC 1451Z 230DEG 37KT 3444 10003
KURTZThe Altus AFB radar (KFDR), 70 km away, was scanning. The volume nearest the first event began at 14:59 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 570940, 570941.